Journal of Applied Mathematics and Stochastic Analysis
Volume 3 (1990), Issue 1, Pages 57-64

The cauchy-poisson waves in an inviscid rotating stratified liquid

Lokenath Debnath,1 Uma B. Guha,1 and Manjusri Basu2

1Department of Mathematics, University of Central Florida, Orlando 32816, FL, USA
2Department of Mathematics, Kalyani University, Kalyani, West Bengal, India

Received 1 March 1989; Revised 1 September 1989

Copyright © 1990 Lokenath Debnath et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Based upon the Boussinesq approximation, an initial value investigation is made of the axisymmetric free surface flows generated in an inviscid rotating stratified liquid of infinite depth by the prescribed free surface disturbance. The asymptotic analysis of the integral solution is carried out by the stationary phase method to describe the solution for large time and large distance from the source of the disturbance. The asymptotic solution is found to consist of the classical free surface gravity waves and the internal-inertial waves.